MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH MNTR H/H X-CONN INNER SCREW; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

MEDOS INTERNATIONAL SàRL CH MNTR H/H X-CONN INNER SCREW; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Model Number 188341200
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).A complaint investigation will be performed.The complaint product is not available for the investigation.A supplemental report is not anticipated unless the results of the complaint investigation identify a corrective action or additional relevant information.Should the product become available, a physical evaluation will be conducted and a supplemental report filed with the results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The following was reported: the surgery was going well with mountaineer instruments and implants until we got to the cross link portion, towards the end of the case.The surgeon placed the cross link set screw in the head of the favored angle screw and final tightened like it suggests in the technique.He then chose a cross link to fit over the cross link set screw, and started driving a hex nut with the hex nut driver down clockwise until hand tight.He then grabbed the hex nut driver and the final tightener drive, both with grey handles, and started to lock the nut with the hex nut driver.Before he was able to final tighten he noticed that the threads of the set screw earlier placed were shearing off as he drive the hex nut driver down.He replaced set screw and repositioned cross link and tried to drive a hex nut down a total of 4 times and it happened all 4 times? he followed the technique guide exactly.He decided to not use the cross link due to this issue so he took out/explanted cross link set scores, cross link, and all hex nuts.Replaced the cross link set screws with regular set screws and locked down construct.The only thing that i could think of was that the hex nut driver looked to have a damaged thread inside the instrument.Would like someone to examine the hex nut driver.A 10 minute surgery delay was also reported.

Brand Name
MNTR H/H X-CONN INNER SCREW
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key8355680
Report Number1526439-2019-51372
Device Sequence Number16736973
Product Code NKG
UDI-Device Identifier10705034158679
UDI-Public(01)10705034158679
Combination Product (Y/N)N
Initial Reporter StateKY
PMA/510(K) Number
K042508
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number188341200
Device Catalogue Number188341200
Device Lot NumberBDK3TWP
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/27/2019
Initial Report FDA Received Date02/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;